Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 44, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 1, 2016, 6:30 PM EDT for Woodford County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 6:30 PM EDT (22:30 UTC)
- Expired
- Aug 1, 2016, 8:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Woodford County, KY
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191
WGUS53 KLMK 012230
FFWLMK
KYC239-020030-
/O.NEW.KLMK.FF.W.0044.160801T2230Z-160802T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN WOODFORD COUNTY IN CENTRAL KENTUCKY...
* UNTIL 830 PM EDT
* AT 630 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VERSAILLES...MIDWAY...FAYWOOD...MCKEES CROSSROADS...PISGAH...
BONITA...FIRMANTOWN...PINCKARD...WALLACE AND GAYBOURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3796 8468 3808 8483 3809 8483 3810 8484
3810 8485 3819 8474 3815 8464 3814 8465
3813 8464 3812 8464 3812 8465 3811 8463
$$
MJ2 follow-up statements
845
WGUS73 KLMK 012345
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
745 PM EDT MON AUG 1 2016
KYC239-020030-
/O.CON.KLMK.FF.W.0044.000000T0000Z-160802T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODFORD KY-
745 PM EDT MON AUG 1 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
NORTHERN WOODFORD COUNTY...
AT 743 PM EDT...DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL
CONTINUING TO MOVE ACROSS NORTHERN WOODFORD COUNTY. ADDITIONAL
THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN ANDERSON COUNTY WHICH
WILL MOVE EASTWARD INTO THE WARNING AREA IN THE NEXT HALF HOUR OR SO.
THE ADDITIONAL RAINFALL WILL ONLY AGGRAVATE THE ONGOING SATURATED
CONDITIONS IN NORTHERN WOODFORD COUNTY. AREAS WITH HIGH WATER WILL
CONTINUE TO STAY UP UNTIL RECEDING LATER THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3796 8468 3808 8483 3809 8483 3810 8484
3810 8485 3819 8474 3815 8464 3814 8465
3813 8464 3812 8464 3812 8465 3811 8463
$$
MJ115
WGUS73 KLMK 020029
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 PM EDT MON AUG 1 2016
KYC239-020038-
/O.EXP.KLMK.FF.W.0044.000000T0000Z-160802T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODFORD KY-
829 PM EDT MON AUG 1 2016
...THE FLASH FLOOD WARNING FOR NORTHERN WOODFORD COUNTY WILL EXPIRE
AT 830 PM EDT...
LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS NORTHERN WOODFORD
COUNTY FOR THE NEXT HOUR OR SO BUT THE THREAT OF HEAVY RAINFALL HAS
DIMINISHED CONSIDERABLY. AREA CREEKS AND STREAMS WILL CONTINUE TO
RUN HIGH FOR THE NEXT SEVERAL HOURS. HIGH WATER IS EXPECTED TO
RECEDE LATE THIS EVENING.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND YOUR LOCAL MEDIA
FOR THE LATEST WEATHER UPDATES.
LAT...LON 3796 8468 3808 8483 3809 8483 3810 8484
3810 8485 3819 8474 3815 8464 3814 8465
3813 8464 3812 8464 3812 8465 3811 8463
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:07 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 1, 3:07 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Louisville KY 307 PM EDT MON AUG 1 2016 .SHORT TERM (Now through Monday)... Issued at 259 AM EDT Mon Aug 1 2016 Well...the pattern remains the same as the last couple of weeks with sct convection with High PWATs, and weak mid level flow. The initial convection this morning was from the MCS over MO and while second part of the mcs outflow which has been weakening across wrn KY. However in between those 2 areas the sun came out from BWG to FTK and convective temperature was achieved and sct to likely low centroid storms have been firing up across S Central KY (east of I 65 and south of I 64). Will follow the high resolution short term models and radar trends before press time, but my inclination is to keep sct to likely pops through 00z across SE KY into Bluegrass and sct pops s of I 64 and lowest pops acrs srn IN. With PWATs so high, evening shift will be monitoring heavy rain/flood potential. Have a Flood Advisory out for Nicholas County til 530 EDT. Lowering Pops after 04z with the main action tonight a MCS near the MN/IA/NE/SD border between 06-09z and head to IL and Wrn KY late. Kept the theme from the mid shift keeping the highest POPS up against PAH. Some places have received copious rainfall and that will bring the patchy fog concerns late tonight. Have added patchy fog in the grids east of I 65. Surface High pressure over lake Erie will suppress convection across Nrn Bluegrass tomorrow with best chances W of I 65 with low chance POPs. Once again localized heavy rain will be a concern. Should be another MCS diving down late Tuesday night coming down across IN. .LONG TERM (Monday Night through Saturday)... Issued at 250 PM EDT Mon Aug 1 2016 The synoptic pattern at the start of the long term period will continue to feature the stubborn pattern we have been stuck in most of the past few weeks, with ridging dominating much of the central CONUS and weak troughing persisting over the Northeast. This pattern is expected to change very little through the period, which will keep almost daily thunderstorm chances in the forecast through early next week. The latest deterministic and ensemble guidance continues to suggest daily thunderstorm chances as the region remains on the northeast periphery of an upper-level ridge. Timing of individual waves is difficult at these temporal scales, thus an ensemble approach will continue to be used with this forecast package. It appears that the best coverage of precipitation will be late Friday into Saturday as a weak synoptic boundary sags southeast into the region. It may have just enough of a southward push to dry out at least the northern CWA Sunday and maybe into Monday, but ensemble data shows rather high spread during this time frame so confidence is not overly high on how far south the front will be able to get. Being on the edge of the upper ridge, temperatures will warm through the end of the week, with low to mid 90s expected Wednesday through Friday outside of thunderstorms. Temperatures will be a bit cooler this weekend given a bit better thunderstorm coverage and the front attempting to sag through the area. && .AVIATION (18Z TAF Update)... Issued at 1255 PM EDT Mon Aug 1 2016 Well, cluster of storms just went through SDF and is heading towards LEX. Another cluster of storms over Madisonville to the Land Between the Lakes is heading to BWG. HRR also develops additional scattered storms this afternoon. Juicy atmosphere will allow for copious rainfall to drop vsbys if a storm hits the airfield. will be looking at high resolution models and radar trends before issuance around 135 pm edt. Winds will be generally fairly light today and out of the southwest to west. Fog may once again show its face tonight at any airport that gets at least a quarter of an inch of precip today (like SDF). && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........JDG Long Term.........KJD Aviation..........JDG
Hazardous weather outlook, Aug 1, 10:18 AM EDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1018 AM EDT MON AUG 1 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021430- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1018 AM EDT MON AUG 1 2016 /918 AM CDT MON AUG 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TODAY...AS MOISTURE MOVES INTO THE REGION FROM STORMS OVER MISSOURI. THE STRONGER STORMS TODAY WILL PRODUCE HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ROUNDS OF STORMS CAN BE EXPECTED OFF AND ON THROUGH THE PERIOD. THE STRONGER STORMS WILL PRODUCE TORRENTIAL RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER SHOULD REPORT ANY INSTANCES OF FLOODED ROADWAYS TODAY. RJS/JDG
In the hours before
Special weather statement, Aug 1, 12:40 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 PM EDT MON AUG 1 2016
INZ079-KYZ032-011715-
JEFFERSON-TRIMBLE-
1240 PM EDT MON AUG 1 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN JEFFERSON AND NORTHERN
TRIMBLE COUNTIES...
AT 1238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
BROOKSBURG... MOVING EAST AT 25 MPH. THESE STORMS ARE PRODUCING VERY
HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
MADISON...BROOKSBURG...HANOVER...SMYRNA...MILTON...DUPONT...
HANOVER BEACH...RINGWALD...CANAAN AND BELLEVIEW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3869 8520 3870 8522 3873 8524 3874 8527
3874 8533 3863 8523 3860 8522 3863 8543
3891 8553 3891 8520
TIME...MOT...LOC 1638Z 277DEG 22KT 3874 8530
JDGSpecial weather statement, Aug 1, 1:59 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT MON AUG 1 2016
KYZ043-011830-
NICHOLAS-
159 PM EDT MON AUG 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NICHOLAS COUNTY...
AT 158 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CARLISLE...
MOVING EAST AT 25 MPH BUT IS ALSO BACKBUILDING. THIS WILL LEAD TO
LOCALIZED LOW LYING FLOODING.
LOCATIONS IMPACTED INCLUDE...
CARLISLE...MORNING GLORY...ELLISVILLE...MYERS...JACKSTOWN...
HOOKTOWN...HEADQUARTERS...PLEASANT VALLEY...MOOREFIELD AND SPROUT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3830 8385 3819 8398 3822 8398 3820 8399
3823 8406 3827 8408 3826 8410 3828 8412
3829 8410 3837 8419 3846 8410 3843 8400
3842 8400 3844 8397 3836 8389 3835 8390
3836 8387 3833 8386 3834 8384
TIME...MOT...LOC 1758Z 277DEG 22KT 3833 8400
JDGLocal storm report, Aug 1, 5:36 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM EDT MON AUG 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLASH FLOOD 1 E WINCHESTER 38.00N 84.18W
08/01/2016 CLARK KY TRAINED SPOTTER
VERY HEAVY RAIN WITH FLASH FLOODING ALONG
627 .
&&
KDWLocal storm report, Aug 1, 6:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT MON AUG 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM FLASH FLOOD 3 N FORD 37.93N 84.25W
08/01/2016 CLARK KY TRAINED SPOTTER
WATER IS ACROSS BOONESBORO ROAD. PEOPLE
CAN'T GET OUT OF THEIR DRIVEWAY BECAUSE OF
HIGH WATER.
&&
KDWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:40 PM EDT | Special Weather Statement | LMK | Trimble | 35 min |
| Aug 1, 1:59 PM EDT | Special Weather Statement | LMK | Nicholas | 31 min |
| Aug 1, 2:34 PM EDT | Areal Flood Advisory | LMK | Nicholas | 3 hr |
| Aug 1, 5:15 PM EDT | Areal Flood Advisory | LMK | Clark, Fayette, Madison | 3 hr |
| Aug 1, 5:26 PM EDT | Flash Flood Warning | LMK | Clark, Fayette | 3 hr |
| Aug 1, 6:11 PM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Oldham, Scott, Shelby, Woodford | 3 hr |
| Aug 1, 6:55 PM EDT | Areal Flood Advisory | LMK | Fayette, Jessamine, Madison | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.